MAUDE Adverse Event Report: ARTHROCARE CORPORATION COBLATION HALO WAND; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION COBLATION HALO WAND; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 72290134
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/28/2024
Type of Reportable Event Death
Event or Problem Description
It was reported that nine days after a tonsillectomy using a coblation halo wand, the patient had a medical incident and passed away.The cause or further information is unknown at this time.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H10 h3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined due to the limited clinical information provided.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that there were no indications to suggest the anticipated risk is not adequate.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A clinical review states that it is unknown what type of ¿medical incident¿ the patient experienced.As of the date of this medical investigation, no relevant supporting clinical information has been provided to assist with a clinical investigation surrounding the circumstances of the patient¿s death.Therefore a thorough medical assessment could not be performed; and we are unable to conclude specific factors known to contribute to the alleged report.Based on this investigation, the need for corrective action is not indicated.
 
Additional Manufacturer Narrative
H10: h3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined due to the limited clinical information provided.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that there were no indications to suggest the anticipated risk is not adequate.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A clinical review states that it is unknown what type of ¿medical incident¿ the patient experienced.As of the date of this medical investigation, no relevant supporting clinical information has been provided to assist with a clinical investigation surrounding the circumstances of the patient¿s death.Therefore a thorough medical assessment could not be performed; and we are unable to conclude specific factors known to contribute to the alleged report.Based on this investigation, the need for corrective action is not indicated.

Brand Name
COBLATION HALO WAND
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19913312
Report Number3006524618-2024-00300
Device Sequence Number18229138
Product Code GEI
UDI-Device Identifier00885556699928
UDI-Public00885556699928
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K192027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72290134
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2024
Supplement Date Received by Manufacturer09/13/2024
12/24/2024
Initial Report FDA Received Date08/05/2024
Supplement Report FDA Received Date09/17/2024
12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age3 YR
Patient SexUnknown